Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 12, 2012, 10:29 PM PDT. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 10:29 PM PDT (05:29 UTC)
- Expired
- May 12, 2012, 11:00 PM PDT
- In force
- 31 min
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
049 WHUS76 KMTR 130529 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1029 PM PDT SAT MAY 12 2012 PZZ530-130630- /O.NEW.KMTR.SC.Y.0064.120513T0529Z-120513T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 1029 PM PDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WEST WINDS 15 TO 30 KT UNTIL 11 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 12, 10:22 PM PDT, 7 minutes earlier.
Area forecast discussion, May 12, 10:22 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1022 PM PDT SAT MAY 12 2012
.DISCUSSION...AS OF 9:00 PM PDT SATURDAY...A DEEPER-THAN-EXPECTED
MARINE LAYER ALLOWED MARINE AIR TO BEGIN SPILLING INLAND TODAY.
THE RESULT WAS COOLER-THAN-EXPECTED CONDITIONS AROUND SAN
FRANCISCO BAY AND IN THE COASTAL VALLEYS. FOR EXAMPLE...REDWOOD
CITY WAS TEN DEGREES COOLER TODAY COMPARED TO FRIDAY. ONLY THE
VALLEYS FARTHEST INLAND REMAINED ISOLATED FROM THE MARINE AIR AND
TEMPERATURES THERE WERE AS WARM...OR EVEN WARMER...THAN YESTERDAY.
LIVERMORE MANAGED TO MATCH YESTERDAY'S HIGH OF 90 AND THE HIGH OF
95 AT PINNACLES NATIONAL MONUMENT REPRESENTED A THREE DEGREE
INCREASE OVER YESTERDAY.
THE FORT ORD PROFILER INDICATES THAT THE MARINE LAYER IS DEEPENING
THIS EVENING AFTER A BRIEF COMPRESSION EARLIER THIS AFTERNOON.
THIS RECENT MARINE LAYER DEEPENING IS LIKELY DUE TO THE APPROACH
OF AN UPPER LOW...CURRENTLY CENTERED OFFSHORE NEAR 32N/132W. IN
ADDITION...THE SFO-SAC ONSHORE GRADIENT HAS INCREASED TO 3.4 MB.
WHAT THIS MEANS IS THAT LOW CLOUDS AND PATCHY FOG WILL PROBABLY
MAKE THEIR WAY FARTHER INLAND TONIGHT THAN PREVIOUSLY THOUGHT. A
FORECAST UPDATE WAS JUST COMPLETED TO EXPAND LOW CLOUD COVERAGE
AROUND SF BAY AND INLAND FROM MONTEREY BAY TONIGHT AND SUNDAY
MORNING. THE INCREASING INLAND INFLUX OF MARINE AIR WILL MEAN
SHARPLY COOLER TEMPERATURES IN THE INLAND VALLEYS TOMORROW...AS
MUCH AS 10-15 DEGREES COOLER COMPARED TO TODAY. ELSEWHERE...WHERE
TEMPERATURES ALREADY COOLED TODAY...TOMORROW'S COOLING WILL BE
MORE MODEST...ANYWHERE FROM JUST A DEGREE OR TWO NEAR THE COAST TO
UP TO FIVE DEGREES NEAR THE BAYS AND IN THE COASTAL VALLEYS.
ONE AREA OF UNCERTAINTY FOR TOMORROW'S FORECAST IS THE AMOUNT AND
TIMING OF CLEARING. INLAND AREAS SHOULD CLEAR BY MIDDAY...BUT
COASTAL AREAS COULD REMAIN UNDER LOW CLOUDS FOR MOST OR ALL OF THE
DAY. HOWEVER...IT'S ENTIRELY POSSIBLE THAT THE APPROACHING UPPER
LOW WILL PRODUCE ENOUGH MIXING TO CLEAR CLOUDS EVEN AT THE COAST
BY AFTERNOON. IF COASTAL CLEARING DOES OCCUR WE MAY SEE
TEMPERATURES ACTUALLY WARM A FEW DEGREES ABOVE TODAY'S LEVELS AT
SOME OCEAN BEACHES.
SATELLITE SHOWS A BAND OF UPPER CLOUDS MOVING OUT AHEAD OF THE LOW
CENTER. THERE IS SOME CONCERN ABOUT THIS MOISTURE AND WHETHER
THERE IS ANY CHANCE OF ELEVATED CONVECTION. MODEL OUTPUT INDICATES
THAT THE MOIST LAYER WILL BE SHALLOW AND THAT THERE WILL NOT BE
SUFFICIENT MID-LEVEL INSTABILITY TO INITIATE CONVECTION. SO THE
MOST WE'LL PROBABLY SEE IS INCREASED HIGH CLOUDS LATE TONIGHT AND
SUNDAY MORNING. THE REQUISITE INSTABILITY FOR CONVECTION WILL
PROBABLY ONLY OCCUR OVER THE SIERRA NEVADA AND FAR NORTHERN CA
MOUNTAINS.
COOL WEATHER WILL CONTINUE INTO MONDAY AS THE UPPER LOW TRACKS
ACROSS NORTHERN CA. THE MARINE LAYER SHOULD BE MOSTLY MIXED OUT
BY THEN...AND WE SHOULD SEE MOSTLY SUNNY SKIES IN ALL AREAS BY
MONDAY AFTERNOON. WARMING IS ON TAP FOR TUESDAY AS A SHORTWAVE
RIDGE BRIEFLY BUILDS OVER CA. BUT THEN AN UPPER TROUGH APPROACHING
THE CA COAST BY LATE WEDNESDAY WILL BRING ANOTHER ROUND OF COOLER
WEATHER DURING THE SECOND HALF OF THE WORK WEEK. THE MIDWEEK
TROUGH LOOKS TO BE MOSTLY DRY...WITH MODELS CURRENTLY FORECASTING
ALL PRECIPITATION TO REMAIN TO OUR NORTH.
THE MEDIUM RANGE MODELS FORECAST WARMING NEXT WEEKEND AS RIDGING
DEVELOPS ALONG THE WEST COAST.
&&
.AVIATION...AS OF 10:25 PM PDT SATURDAY...SATELLITE IMAGERY SHOWS
PLENTY OF STRATUS BANKED ON THE COAST. UPPER TROUGHING WILL HELP
SHIFT IT INLAND TONIGHT.
A CLOSED LOW OUT OVER THE EAST PACIFIC WILL BRING A BAND OF MID TO
HIGH LEVEL CLOUDS TO THE AREA 12Z-18Z SUNDAY. GRADUAL COOLING AT MID
TO LOW LEVELS SUGGESTS WEAKENING AND A LIFTING OF THE MARINE LAYER
SUNDAY. MID LEVEL TROUGHING COULD BE STRONG ENOUGH TO MIX OUT THE
MARINE LAYER ENTIRELY. AT THE VERY LEAST SOUTHERLY WIND FLOW USUALLY
PLACES HIGHER BASED STRATUS CLOUDS OVER THE NORTH BAY AND SANTA CRUZ
AREA WHILE THE SOUTH BAY AND MONTEREY PENINSULA BECOME MAINLY CLEAR.
A DIFFICULT FORECAST FOR SUNDAY.
VICINITY OF KSFO...IFR CEILINGS ARRIVE 06Z-09Z DUE TO INCOMING
EAST PACIFIC TROUGH. FORECAST CONFIDENCE IS LOW SUNDAY PRESENTLY
LEANING TO A MIXING OUT OF CLOUDS AS EARLY AS 17Z.
KSFO BRIDGE APPROACH...INCREASING CLOUDS POSSIBLE OVERNIGHT.
MONTEREY BAY AREA TERMINALS...IFR TONIGHT. VFR FORECAST TO RETURN
18Z SUNDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SF BAY UNTIL 11 PM
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:08 AM PDT | Small Craft Advisory | MTR | 16 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.